Hail, Stark
- When
- May 17, 3:58 PM CST
- Where
- Stark County, Toulon
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.100, -89.867
10 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 17, 1:45 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT WED MAY 17 2006 .DISCUSSION... 12Z SHORT RANGE MODELS SIMILAR THROUGH FRI NIGHT WITH SHORT WAVES REINFORCING STRONG UPPER LEVEL TROF OVER THE NE 1/3RD OF THE U.S. AND KEEPING CHANCES OF CONVECTION GOING THIS EVENING AND AGAIN THU AFTERNOON AND THU EVENING. MODELS DIFFER THIS WEEKEND WITH GFS MORE AGGRESSIVE BRINGING SHORT WAVES AND ASSOCIATED QPF FIELDS EAST INTO IL WHILE OTHER MODELS ARE DRIER. IL IS IN A NW UPPER LEVEL FLOW NEXT WORK WEEK WITH UPPER LEVEL RIDGE WEST AND UPPER LEVEL TROF STAYING OVER THE NE U.S. APPEARS DRY WITH TEMPS WARMING BACK TO OR A LITTLE ABOVE NORMAL. SHORT TERM...TONIGHT THROUGH SUNDAY... RADAR MOSAIC SHOWING CONVECTION DEVELOPING ACROSS CENTRAL/NORTHERN IL/IN AND INTO EASTERN IA AND WI. THIS CONVECTION AHEAD OF A COLD FRONT OVER SE WI AND CENTRAL IA AND VIGOROUS UPPER LEVEL TROF OVER WI AND MID/UPPER LEVEL JET DIVING SOUTHWARD INTO IL. AIR MASS IS UNSTABLE WITH LIFTED INDICES OF MINUS 3 TO 6C AND STEEP LAPSE RATES. SURFACE TEMPS IN THE LOW TO MID 70S WHILE DEWPOINTS 45 TO 55F. COLD FRONT TO SLIDE QUICKLY SE THROUGH CENTRAL IL THIS EVENING AND INCREASED POPS ACROSS AREA THIS EVENING AND WENT DRY AFTER MIDNIGHT. SEVERE THUNDERSTORM WATCH BEING ISSUED FOR LARGE PART OF CENTRAL IL UNTIL 9 PM FOR PRIMARILY LARGE HAIL. MUCH OF AREA IN A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THIS DUE TO STEEP LAPSE RATES AND UNSTABLE AIR MASS. STRONGEST STORMS WILL OCCUR OVER NE AREAS WHERE STRONGER SHORT WAVE PASSES. COLD FRONT A QUICK MOVER SO WENT DRY OVERNIGHT AND THU MORNING. THEN PROB30 CHANCE OF CONVECTION OVER CENTRAL/SE IL THU AFTERNOON AND EVENING AS MORE SHORT WAVE ENERGY DIVES SSE ACROSS IL AND INTERACTS WITH DAYTIME HEATING TO PRODUCE MORE SCATTERED CONVECTION. STRONGEST SHORT WAVE ENERGY APPEARS TO PASS JUST NE OF CENTRAL IL WHERE STRONGER STORMS POSSIBLE. UPPER LEVEL RIDGE NUDGING EAST TOWARD IL FRI AND SHOULD KEEP THE AREA DRY WITH ANY DIURNAL SHOWERS FRI AFTERNOON/EARLY FRI EVENING NE OF AREA. HAVE SLIGHT CHANCE OF CONVECTION SAT...PROB30 ACROSS AREA SAT NIGHT AND SLIGHT CHANCE SE OF THE IL RIVER SUNDAY. THIS DUE TO SHORT WAVE ENERGY MOVING EAST ACROSS AREA FROM THE CENTRAL PLAINS. GFS MAY BE TOO STRONG WITH SHORT WAVE AND ASSOCIATED HEAVIER QPF FIELDS THOUGH. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY... MEDIUM AND LONG RANGE MODELS ARE IN FAIR AGREEMENT WITH STRONG UPPER LEVEL TROF...WITH STRONG UPPER LEVEL RIDGE OVER THE PLAINS/WESTERN US AND UPPER LEVEL TROF OVER THE ATLANTIC STATES. THIS PUTS IL IN A NW UPPER LEVEL FLOW. GFSLR HAS A STRONGER UPPER LEVEL TROF CLOSER TO IL BUT STILL DRY OVER IL BUT COOLER. GFS ENSEMBLES AND ECMWF ARE FURTHER EAST WITH THIS TROF AND DRY AND WARMER AND WILL LEAN TOWARD THIS SCENERIO. CANADIAN MODEL IS IN BETWEEN ECMWF AND GFS. MEX HIGHS APPEAR TOO COOL AND WENT A FEW DEGREES WARMER ESPECIALLY FOR HIGHS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT WED MAY 17 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181015- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1135 AM CDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER-LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS ILLINOIS LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. DUE TO COLD TEMPERATURES AT MIDDLE LEVELS OF THE ATMOSPHERE...HAIL IS LIKELY WITH THE STRONGER STORMS. SOME OF THE HAIL MAY BE LARGER THEN NICKELS. IN ADDITION...THERE WILL ALSO BE A THREAT OF WINDS IN EXCESS OF 60 MPH NEAR THE STRONGER STORMS LATE THIS AFTERNOON. ALTHOUGH A FEW STORMS MAY DEVELOP AHEAD OF THE MAIN FRONT...THE BEST CHANCES WILL OCCUR WITH THE BOUNDARY AS IT MOVES THROUGH PEORIA AND BLOOMINGTON LATE THIS AFTERNOON AND SPRINGFIELD...DECATUR...AND CHAMPAIGN DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM THROUGH 8 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARKER
The Quad Cities radar (KDVN), 82 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
10 hail, 3 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
Power lines were blown down.
Large tree limbs and power lines were blown down on the north side of Clinton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509676, 5509674, 5509671, 5509677, 5509678, 5509675, 5509679, 5509680, 5509681, 5509673, 5509682, 5509672, 5509670.